MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14022530
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).It was reported that the device would be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an unspecified aneurysm, the cashmere coil (crc14022530/c25010) could not be shaped completely.There was difficulty getting the coil to conform to the wall of the aneurysm.They withdrew the coil without difficulty and used a new coil to complete the procedure.This was the first coil to be implanted.There was no report of resistance between the cashmere and the unspecified microcatheter.After removal of the coil from the patient, it did not appear damaged (i.E.Stretched, kinked compressed, separated or detached).There was no report of patient injury or clinically significant delay in the procedure.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
It was initially reported that the device would be returned for analysis; however, additional information was received on 11/16/2016 indicating the device could not be returned from the customer.As reported by a healthcare professional, during the coil embolization of an unspecified aneurysm, the cashmere coil (crc14022530/c25010) could not be shaped completely.There was difficulty getting the coil to conform to the wall of the aneurysm.They withdrew the coil without difficulty and used a new coil to complete the procedure.This was the first coil to be implanted.There was no report of resistance between the cashmere and the unspecified microcatheter.After removal of the coil from the patient, it did not appear damaged (i.E.Stretched, kinked compressed, separated or detached).There was no report of patient injury or clinically significant delay in the procedure.It was reported that the device would be returned for analysis; however, it was later reported that the device was not available for analysis.The device was not returned for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The inability of the coil to confirm to the wall of the aneurysm could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural factors or aneurysm characteristics may have contributed to the event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned for analysis on 12/21/2016.Conclusion: as reported by a healthcare professional, during the coil embolization of an unspecified aneurysm, the cashmere coil (crc14022530/c25010) could not be shaped completely.There was difficulty getting the coil to conform to the wall of the aneurysm.They withdrew the coil without difficulty and used a new coil to complete the procedure.This was the first coil to be implanted.There was no report of resistance between the cashmere and the unspecified microcatheter.After removal of the coil from the patient, it did not appear damaged (i.E.Stretched, kinked compressed, separated or detached).There was no report of patient injury or clinically significant delay in the procedure.The device was returned for analysis.The unidentified microcatheter and the rotating hemostatic valve were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The coil was returned undamaged and in the correct secondary shaping.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint the complaint of the coils positioning or shaping difficulty inside the target site was not confirmed.The coil was returned undamaged and in the correct secondary shaping, therefore the root cause of the coil unable to be shaped correctly inside the target site cannot be determined.In addition, without the targets dimensions, film, the identification of the second coil utilized, the identification or return of the unknown microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.Aneurysm characteristics may have contributed to the event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
CASHMERE 14 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6106451
Report Number2954740-2016-00275
Device Sequence Number826786
Product Code HCG
UDI-Device Identifier00878528004400
UDI-Public(01)00878528004400(17)190224(10)C25010
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2019
Device Catalogue NumberCRC14022530
Device Lot NumberC25010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date11/29/2016
01/06/2017
Patient Sequence Number1
Patient Age59 YR